I've had a very bad day with ectopics and am trying to work out what might have caused it. Only thing different with the preceding day, was that I had a lot of staminade, which contains potassium and magnesium. Normally I take a little staminade to keep up the levels of these two elements, but I might have overdone it, and unbalanced the electrolytes in my system. Any thoughts?

4 Replies

  • What,exactly, is Staminade? I have never heard of it.

  • I haven't heard of staminde either, but certainly potassium levels will affect your heart. Personally I wouldn't have potassium supplements without medical advice


  • I did a little research on it too. If it's the blue version you were drinking, it has artificial colouring no. 133 which is known to cause 'wakefulness'. If the artificial colourant has those stimulant effects, that alone could be responsible for your extra ectopics.

    These are fluid replacement drinks to replace what's lost naturally by sweating etc and have carefully measured electrolytes. If you are doing a lot of exercise and excess sweating, you are better off drinking isotonic drinks than plain water. However It is still predominantly water and it's not good to drink too much water.

    Apart from magnesium ( which is a heart calmer),calcium and potassium, it also has salts and sugars.

    Hope your extra ectopics have abated now and you're feeling better.


  • Dear falling, Jenny, bigleg and mkb. Thanks for your replies. According to the ingredients, it contains: sucrose, glucose, citric acid, sodium citrate, mono-potassium phosphate, magnesium lactate, silicon dioxide, flavour, colours 102, 133. The good thing is that even though my heart was clearly irritated and threw off atrial ectopics for a number of hours, it didn't go into AF. Try as it might. I do hope that it was the staminade, and then I know to avoid it in future.

You may also like...